On the independence of integer and fractional parts

F.W. Steutel, J.G.F. Thiemann

Research output: Book/ReportReportAcademic

222 Downloads (Pure)

Abstract

We use the independence of the integer and fractional parts of exponentially distributed random variables to obtain expressions for the order statistics from a geometric distribution. As our main result we show that a strong form of this independence characterizes the exponential distribution.
Original languageEnglish
Place of PublicationEindhoven
PublisherTechnische Universiteit Eindhoven
Number of pages7
Publication statusPublished - 1987

Publication series

NameMemorandum COSOR
Volume8729
ISSN (Print)0926-4493

Fingerprint

Dive into the research topics of 'On the independence of integer and fractional parts'. Together they form a unique fingerprint.

Cite this